3 doctors weighed in:

I've been taking amoxicillin for 3 days for a sinus infection & now my vagina is itchy & swollen. What can I do?

3 doctors weighed in
Dr. Roger Duvivier
Obstetrics & Gynecology
1 doctor agrees

In brief: Empirically try meds

...for suspected, probable vaginal yeast infections (monilia-candida)triggered by antibiotics, you may obtain an over the counter antifungal medication like Monistat-7 and generously apply it twice a day for 3 to 7 days or till you stop the antibiotics.
Simple genital hygiene (washing with an unscented soap and water) , keeping yourself dry and using cotton or no underwears may also be helpful

In brief: Empirically try meds

...for suspected, probable vaginal yeast infections (monilia-candida)triggered by antibiotics, you may obtain an over the counter antifungal medication like Monistat-7 and generously apply it twice a day for 3 to 7 days or till you stop the antibiotics.
Simple genital hygiene (washing with an unscented soap and water) , keeping yourself dry and using cotton or no underwears may also be helpful
Dr. Roger Duvivier
Dr. Roger Duvivier
Thank
1 comment
Dr. Hunter Handsfield
This probably would be fine. However, many experts would recommend professional diagnosis of anyone's suspected initial vaginal yeast infection, both to confirm the diagnosis and assure there is no underlying disorder that might be responsible, such as diabetes -- especially if infections are recurrent, severe, or in people otherwise at risk of diabets, like family history or obesity.
Dr. Hunter Handsfield
Internal Medicine - Infectious Disease

In brief: Yeast

Already answered -- but this time you have provided more detail about your symptoms.
Vaginal itching and swelling make it especially likely you have vulvovaginal candidiasis, i.e. a vaginal yeast infection triggered by the antibiotic. See your doctor.

In brief: Yeast

Already answered -- but this time you have provided more detail about your symptoms.
Vaginal itching and swelling make it especially likely you have vulvovaginal candidiasis, i.e. a vaginal yeast infection triggered by the antibiotic. See your doctor.
Dr. Hunter Handsfield
Dr. Hunter Handsfield
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
24 years in practice
171K people helped
Continue
111,000 doctors available
Read more answers from doctors